Florida, 2012Damaging Wind in Florida, August 10, 2012
August 10, 2012 · NWS MOB · 1 event in 1 county or zone
High winds from a thunderstorm microburst caused damage to a Hobby Lobby store in Pensacola.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds from a thunderstorm microburst caused damage to a Hobby Lobby store in Pensacola.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 4:18 AM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 4:18 AM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT FRI AUG 10 2012
.SHORT TERM (TODAY AND TONIGHT)...SCATTERED SHOWERS HAVE DEVELOPED
EARLY THIS MORNING ALONG AND EAST OF THE I-65 CORRIDOR AS A
SHORTWAVE TROUGH MOVES THROUGH THE EASTERN CWA. THIS FEATURE WILL
CONTINUE TO GRADUALLY SHIFT EAST THIS MORNING. MEANWHILE...A COUPLE
OF ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE IN ON THE HEELS OF
THE DEPARTING SHORTWAVE. ONE SUCH FEATURE HAS PRODUCED SEVERAL
ROUNDS OF CONVECTION OVER THE ARKLAMISS LATE LAST EVENING THROUGH
EARLY THIS MORNING. THIS FEATURE WILL GRADUALLY MOVE SOUTHEAST
TOWARD US THIS MORNING. MEANWHILE...ANOTHER SHORTWAVE OVER NE OK/NW
AR WILL MOVE INTO THE NORTHERN CWA BY MID TO LATE AFTN. THESE
FEATURES COMBINED WITH PRECIPITABLE WATERS STILL NEAR 2 INCHES ARE
EXPECTED TO RESULT IN ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. THE AMOUNT OF INSTABILITY WE WILL SEE
TODAY IS STILL SOMEWHAT UNCERTAIN GIVEN THAT A STRONG OUTFLOW
BOUNDARY YESTERDAY EVENING DROPPED DEWPOINTS INTO THE UPPER 60S OVER
MUCH OF THE CWA. HOWEVER...SW WINDS ARE FORECAST TO STRENGTHEN
TODAY...WHICH WILL USHER BACK IN DEWPOINTS IN THE LOW TO MID
70S...WHICH ARE OBSERVED BACK TO OUR SW OVER SE LOUISIANA. IR
SATELLITE ALSO SHOWS MID AND HIGH CLOUDS THINNING OUT IN THE WAKE OF
THE FIRST SHORTWAVE...WHICH SHOULD ALLOW US TO WARM QUICKLY THIS
MORNING (ESPECIALLY OVER THE WESTERN ZONES). THEREFORE...MLCAPES OF
1500-2500 J/KG APPEAR ATTAINABLE...WHICH WOULD RESULT IN SOME STRONG
STORMS PRODUCING GUSTY WINDS...FREQUENT TO NEAR CONTINUOUS
LIGHTNING...AND TORRENTIAL DOWNPOURS. THE STORMS WILL BE VERY
EFFICIENT RAIN PRODUCERS...WHICH WILL RESULT IN POSSIBLE LOCALIZED
FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS. WENT A
FEW DEGREES BELOW MAV GUIDANCE AGAIN TODAY GIVEN THE EXPECTED
INCREASE IN CLOUDS/RAIN CHANCES.
TODAY'S WET MICROBURST RISK IS MODERATE.
RAIN CHANCES CONTINUE INTO TONIGHT AS A COLD FRONT MOVES INTO THE NW
FORECAST AREA BY EARLY SATURDAY MORNING. THE BEST CHANCE FOR STORMS
WILL SHIFT TO SOUTH AND EAST OF I-65 AFTER MIDNIGHT. THEREFORE...
WILL MAINTAIN HIGH END CHANCE POPS (40-50%) THIS EVENING FOR ALL
LOCATIONS...WITH POPS DECREASING OVER THE FAR NORTHERN ZONES AFTER
MIDNIGHT. LOWS AGAIN IN THE LOW TO MID 70S. 34/JFB
.SHORT TERM (SATURDAY THROUGH SUNDAY NIGHT)...COLD FRONT SHOULD BE
NEAR I65 EARLY ON SATURDAY MORNING STALLING BRIEFLY BEFORE MOVING
OFFSHORE LATER ON SATURDAY. IT APPEARS THIS WILL BE MAINLY A DROP IN
SURFACE DEWPOINT ALTHOUGH DRY BULBS WILL DROP SOME AS WELL.
THICKNESS WON'T FALL TOO FAR BELOW 5730 METERS OR SO. 500 MB TROUGH
IS SHOWING A SLIGHT TILT WESTWARD WITH HEIGHT INDICATING A SMALL
AMOUNT OF "COLD" ADVECTION IS STILL THERE. IT WOULD SEEM RATHER
ANOMALOUS TO BE DISCUSSING BAROCLINITY IN AUGUST...BUT THERE IT IS.
DEEP RIDGE TO THE WEST POINTS TO A DEEP NORTHWEST FLOW ALOFT AT
LEAST FOR A COUPLE OF DAYS UNTIL THE WESTERLIES GO SLIGHTLY MORE
ZONAL AND THICKNESS RETURNS TO GREATER THAN 5800 METERS. NOT MUCH OF
A CHANGE IN LAYER TEMPERATURE...BUT EVEN THIS SMALL AMOUNT IS
SOMEWHAT UNUSUAL FOR SUMMERTIME ALONG THE GULF COAST. VORTLOBES ARE
SHOWN BY THE GFS TO BE RELATIVELY WEAK AND FEW IN NUMBER FOR THE
NEXT 72 HOURS. AS FOR THE CONVECTIVE PICTURE...PRECIPITABLE WATER IS
ABOUT 2.0 TO 2.25 INCHES...LAYER HUMIDITY IS ABOUT 60 TO 80
PERCENT...LI IS -4 AND CAPE IS ABOUT 2000 TO 2200. BEHIND THE FRONT
PASSING THROUGH LATE SATURDAY...THESE PARAMETERS DROP SHARPLY EXCEPT
FOR LI WHICH INCREASES TO +4 INDICATING RAPID INCREASE OF STABILITY.
VERTICAL PROFILE SHOWS RH DROPPING WITH A FRONTAL INVERSION FORMING
BETWEEN 800 AND 750 MB. Q VECTOR DIVERGENCE IS PRETTY DRAMATIC TOO
CONSIDERING IT IS REACHING -8 AT 30N TO 35N IN THE MIDDLE OF SUMMER.
HOWEVER THE CROSS SECTION INDICATES WEAKENING OMEGAS AHEAD OF A
DEEP DRY PUSH.
MODEL COMPARISON INDICATES SURPRISINGLY CLOSE PHASING FROM TAU 0 TO
TAU 72...AND CLOSE TO MAV GUIDANCE FOR LOW CHANCE POP CATEGORY AS
WELL AS TEMPERATURE WHICH AGAIN WILL BE NOT FAR BELOW NORMAL WITH
THE FRONTAL PASSAGE.
77/BD
.LONG TERM (MONDAY THROUGH THURSDAY)...RELATIVELY FEW CHART FEATURES
TO SPEAK OF SAVE THE WEST EDGE OF AN ANTICYCLONE PUSHING IN FROM OUT
OF WESTLANT. NO SURFACE FRONTS ALTHOUGH LONG WAVE TROUGH IS WELL
ANCHORED ALONG 95W FROM MANITOBA TO SOUTHEAST TEXAS. WAVENUMBER 5
ANALYSIS KEEPS IT THERE FOR THE NEXT 7 DAYS. MODEL COMPARISON
INDICATES CLOSE PHASING FROM TAU 72 TO TAU 120...THEN ALL THE WAY
OUT TO TAU 168 BETWEEN ONLY THE EURO AND GFS. WE STAYED CLOSE TO MAV
GUIDANCE FOR LOW CHANCE POP CATEGORY. TEMPERATURES REBOUNDING TO
NORMAL.
&&
.AVIATION (12Z ISSUANCE)...ANOTHER ROUND OF SCATTERED TO NUMEROUS
STORMS EXPECTED AGAIN TODAY...CONTINUING INTO TONIGHT ESPECIALLY FOR
COASTAL LOCATIONS. MVFR/IFR CIGS EXPECTED IN AND AROUND TSTM
ACTIVITY ALONG WITH GUSTY AND ERRATIC WINDS. GENERAL WIND FLOW
BEGINS LIGHT OF THE SW THIS MORNING...BUT WILL INCREASE TO NEAR 15
KT AT TIMES LATE MORNING THROUGH THE AFTERNOON. 34/JFB
&&
.MARINE...A RIDGE OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND
NORTHERN GULF WILL PERSIST THROUGH EARLY NEXT WEEK. MEANWHILE... A
WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST...STALLING NEAR THE
COAST OR JUST OFFSHORE BY SATURDAY NIGHT. SOUTHWEST FLOW ACROSS THE
MARINE AREA WILL INCREASE SLIGHTLY (LIGHT TO MODERATE FLOW) THROUGH
AHEAD OF THE APPROACHING FRONT. A LIGHT S-SW FLOW WILL CONTINUE THIS
WEEKEND WEEKEND AS THE FRONT STALLS. SEAS WILL GENERALLY BE 3-5 FEET
THROUGH EARLY SATURDAY...SUBSIDING TO 1-2 FEET BY THE SECOND HALF OF
THE WEEKEND. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE
COASTAL WATERS AHEAD OF THE FRONT...WITH RAIN CHANCES DECREASING BY
SUNDAY. 34/JFB
&&
.FIRE WEATHER...AN UPPER LEVEL TROUGH MOVING ACROSS THE REGION WILL
KEEP RAIN CHANCES AND RELATIVE HUMIDITY HIGH THROUGH TODAY. LIGHT
SOUTHWEST WINDS WILL PREVAIL THROUGH TODAY DUE TO A SURFACE RIDGE
EXTENDING ACROSS THE NORTHERN GULF OF MEXICO. AFTERNOON DISPERSION
GENERALLY IN THE 40S AND 50S BOTH TODAY AND SATURDAY WITH DAYTIME
MIXING HEIGHT GENERALLY AROUND 6000 FEET DURING THE DAY...PLUS OR
MINUS 300 FEET OR SO. MAX LDSI GENERALLY IN THE 40S AND 50S BOTH DAYS
77/BD
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 89 74 91 70 / 60 50 30 10
PENSACOLA 89 77 90 74 / 60 50 40 20
DESTIN 88 79 89 77 / 60 50 40 20
EVERGREEN 90 71 90 69 / 60 40 40 10
WAYNESBORO 91 71 91 64 / 60 40 20 05
CAMDEN 90 71 89 66 / 60 40 20 10
CRESTVIEW 90 73 90 69 / 60 50 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 4:14 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT FRI AUG 10 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
514 AM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE
AGAIN TODAY WITH SCATTERED STORMS CONTINUING INTO TONIGHT. A FEW OF
THE STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...FREQUENT TO
NEAR CONTINUOUS LIGHTNING STRIKES. THE STORMS WILL BE EFFICIENT RAIN
PRODUCERS...WHICH MAY RESULT IN LOCALIZED FLOODING ISSUES IN URBAN
AND LOW LYING AREAS.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY...PRIMARILY SOUTH
AND EAST OF THE INTERSTATE 65 CORRIDOR. WHILE THE THREAT FOR SEVERE
WEATHER IS LOW...A FEW STORMS MAY BECOME STRONG.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH THURSDAY.
GMZ630-650-655-670-675-111100-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE MARINE AREA THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE
TORRENTIAL DOWNPOURS...BRIEF GUSTY WINDS...AND FREQUENT LIGHTNING. A
FEW WATERSPOUTS ARE POSSIBLE DURING THE MORNING HOURS.
SEAS OF 3 TO 5 FEET ARE EXPECTED THROUGH TONIGHT AS SOUTHWEST WINDS
INCREASE AHEAD OF AN APPROACHING COLD FRONT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MARINE AREA
THROUGH SATURDAY.
Thunderstorm Wind, Escambia
- When
- August 10, 10:45 AM CST to 10:47 AM CST
- Where
- Escambia County, Pensacola
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 30.420, -87.220
High winds damaged a Hobby Lobby store on N Davis Highway in Pensacola.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408868.